Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 94, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Dec 23, 2009, 1:57 PM CST for Cherokee County, Texas. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 23, 2009, 1:57 PM CST (19:57 UTC)
- Expired
- Dec 23, 2009, 2:45 PM CST
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Cherokee County, TX
The radar
The Shreveport radar (KSHV), 153 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 2:20 PM CST | HAIL 1.75 | 10 S Jacksonville, TX | |
| Dec 23, 2:35 PM CST | TORNADO | Jacksonville, TX | CONFIRMED EF0 TORNADO PATH LENGTH OF 2 MILES AND 50 YARD WIDTH ON THE GROUND FOR 6 MINTUES. TREES DAMAGED AND ONE DOWN NEAR EAST END OF CR 4218 TO NEAR CR4222 BY 0241PM. |
| Dec 23, 2:45 PM CST | FUNNEL CLOUD | 5 N New Summerfield, TX | BETWEEN NEW SUMMERFIELD AND TROOP MOVING NORTHEAST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 377 m²/s²
- 0-3 km storm-relative helicity
- 435 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 231957
TORSHV
TXC073-232045-
/O.NEW.KSHV.TO.W.0094.091223T1957Z-091223T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
157 PM CST WED DEC 23 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN CHEROKEE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF JACKSONVILLE...
* UNTIL 245 PM CST
* AT 156 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
NORTHWEST OF MAYDELLE...OR 11 MILES SOUTHWEST OF JACKSONVILLE...
MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
REESE...MOUNT SELMAN...MIXON...BULLARD AND TROUP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
&&
LAT...LON 3214 9546 3214 9499 3197 9498 3172 9535
3173 9537 3183 9542 3184 9545 3193 9544
3195 9546 3199 9546 3205 9543 3209 9544
3211 9547
TIME...MOT...LOC 1957Z 211DEG 27KT 3185 9539
$$
PARKERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 23, 10:01 AM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Dec 23, 10:01 AM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1001 AM CST WED DEC 23 2009
.DISCUSSION...
SURFACE FRONT CURRENTLY ACROSS CENTRAL OKLAHOMA WITH WIDESPREAD
SHOWER ACTIVITY EASTWARD ACROSS MUCH OF ARKANSAS...EAST
TEXAS...AND NORTH LOUISIANA.
WENT AHEAD AND EXTENDED FFA FURTHER SOUTH TO LINE UP WITH HPC
MODERATE EXCESSIVE RISK ZONE. THUSFAR...HIGHER RAINFALL TOTALS
ARE CONFINED IN THE GENERAL VICINITY OF THIS REGION ALONG A LINE
FROM TYLER TO TEXARKANA.
ALSO...WENT AHEAD AND TRIMMED HIGH TEMPERATURES DOWN A COUPLE OF
DEGREES ACROSS THIS AREA DUE TO CLOUD COVER AND RAINFALL. CURRENT
TRENDS INDICATE THAT HIGHS WILL HAVE A DIFFICULT TIME REACHING 70
WITHIN THIS AREA TODAY. /05/
&&
.AVIATION...
IFR/MVFR CONDITIONS WILL CONTINUE ACROSS MUCH OF THE AREA TODAY...AS
BOUNDARY LAYER MOISTURE CONTINUES TO INCREASE AHEAD OF THE NEXT
STORM SYSTEM. CURRENT OBS ARE SHOWING SOUTHERLY WINDS AROUND 10 MPH
THIS MORNING...BUT A SLIGHT INCREASE TO 10 TO 15 MPH MAY BE OBSERVED
THIS AFTERNOON. MOST IFR CONDITIONS WILL BE ASSOCIATED WITH
SHRA/TSRA ACTIVITY...AS CEILINGS LOWER WITH RAINFALL ACTIVITY. TSRA
ACTIVITY WILL BE ON THE INCREASE AFTER 18Z...WITH HAIL POSSIBLY
ASSOCIATED WITH A FEW ISOLATED THUNDERSTORMS. A STRONG COLD FRONT
WILL PASS THROUGH THE AREA LATE TONIGHT FROM WEST TO EAST...WITH
STRONG THUNDERSTORMS DEVELOPING ALONG AND JUST AHEAD OF IT.
ESTIMATED FROPA FOR TYR/GGG 10-12Z...SHV/LFK/TXK 12-14Z...MLU/ELD
16-18Z. /11/
&&
.PREV DISCUSSION... /ISSUED 330 AM CST WED DEC 23 2009/
DISCUSSION...
ACTIVE WEATHER IS IN STORE FOR THE FOUR STATE REGION FOR THE NEXT
COUPLE OF DAYS AS A STRONG UPPER LEVEL DISTURBANCE IS EXPECTED TO
MOVE THROUGH THE REGION TODAY INTO THURSDAY. WATER VAPOR IMAGERY
THIS MORNING SHOWS THE UPPER LOW NOW CENTERED OVER AZ/NM WITH AN
INITIAL SHORTWAVE APPROACHING THE FOUR STATE REGION. THIS SHORTWAVE
HAS ALLOWED THUNDER TO BEGIN OVER PORTIONS OF EAST TEXAS AS SEEN ON
RECENT RADAR IMAGERY. THE UPPER TROUGH IS EXPECTED TO DIG INTO WEST
TEXAS BY MIDNIGHT TONIGHT. AS A RESULT THERE WILL BE A SURFACE LOW
DEVELOP OVER NORTH CENTRAL TEXAS BY THIS AFTERNOON...WHICH WILL
NORTHEAST TO BRING A COLD FRONT THROUGH THE CWFA DURING THE
OVERNIGHT HOURS AND INTO THURSDAY MORNING.
THE CWFA NOW SITS UNDER THE WARM SECTOR WITH A WARM FRONT NOW
POSITIONS WELL TO THE NORTH OF THE CWFA INTO NORTHERN OK/AR. RADAR
IMAGERY SHOWS SHOWERS ACTIVITY INCREASING OVER THE FOUR STATE REGION
EARLY THIS MORNING...WITH THUNDERSTORMS DEVELOPING OVER EAST TEXAS
AS MENTIONED BEFORE. THIS ACTIVITY SHOULD BECOME MORE WIDESPREAD
OVER THE NEXT FEW HOURS...ESPECIALLY OVER THE WESTERN AND NORTHERN
PORTIONS OF THE CWFA. THIS ACTIVITY IS BEGINNING TO SHOW
STRENGTHENING TRENDS...AND ARE BECOMING MORE SURFACE BASED. THROUGH
THE EARLY MORNING HOURS...THERE WILL BE AN INCREASED RISK FOR THESE
STORMS TO POSSIBLY PRODUCE SOME HAIL. THIS ACTIVITY WILL ALSO GIVE
THE GROUNDS A STARTING POINT IN BECOMING SATURATED...POSSIBLY
CREATING A PROBLEM FOR HEAVY RAIN EXPECTED LATER THIS AFTERNOON INTO
EARLY THURSDAY MORNING.
THE POSSIBILITY FOR SEVERE WEATHER CONTINUES TO BE A POSSIBILITY
WITH THIS SYSTEM. FOR THIS AFTERNOON INTO THIS EVENING THERE WILL BE
THE POSSIBILITY OF SEEING THUNDERSTORMS DEVELOP AHEAD OF THE FRONT.
THIS WILL PRIMARILY BE OVER THE WESTERN HALF OF THE CWFA.
INSTABILITY WILL BE LIMITED...BUT THERE SHOULD STILL BE ENOUGH TO
PRODUCE STORMS WITH MLCAPES BETWEEN 500-1000 J/KG EXPECTED. THE AREA
WILL SEE AN UPPER JET BEGIN TO APPROACH THE REGION THIS AFTERNOON
AND ESPECIALLY THIS EVENING...BRINGING DECENT DIVERGENCE TO THE FOUR
STATE REGION TO SUPPORT THUNDERSTORMS. PWATS OF AROUND 1.5 INCHES
WILL PROVIDE PLENTY OF MOISTURE. THERE WILL BE DECENT SHEAR FOR
THIS AFTERNOON INTO THIS EVENING. THERE WILL BE A LOW LEVEL JET
PROVIDING AROUND 40 KTS OF 850 MB FLOW. 500 MB WINDS THIS AFTERNOON
AND EVENING WILL APPROACH 50-70 KTS. ALL OF THESE FEATURES WILL
SUPPORT THE DEVELOPMENT OF SEVERE STORMS BY LATE AFTERNOON AND
ESPECIALLY INTO THIS EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS...IN ADDITION TO POSSIBLY A
FEW TORNADOES.
BETWEEN 00Z-06Z...A SQUALL LINE IS EXPECTED TO DEVELOP AND MOVE INTO
WESTERN SECTIONS OF THE FORECAST AREA. DAMAGING WINDS AND HEAVY RAIN
WILL BE THE PRIMARY CONCERN WITH THIS SQUALL LINE. ALTHOUGH HAIL AND
AN ISOLATED TORNADO OR TWO CAN NOT BE RULED OUT WITH THIS SQUALL
LINE. THE SQUALL LINE IS NOT EXPECTED TO MOVE TOO FAST. IT SHOULD
REACH SHV...OR POSSIBLY A LITTLE FURTHER EAST BY SUNRISE THURSDAY
MORNING. IT SHOULD BE EAST OUT OF THE CWFA BEFORE LUNCHTIME
THURSDAY. THUS THE SEVERE WEATHER RISK SHOULD BE ENDING FROM WEST
DURING THE OVERNIGHT HOURS TO EAST BY LUNCHTIME THURSDAY.
IN ADDITION TO SEVERE WEATHER...HEAVY RAIN WILL BE A CONCERN. RAIN
THAT WILL BE RECEIVED THIS MORNING WILL ALLOW THE GROUNDS TO BECOME
NEARER TO SATURATION. THIS WILL BE ESPECIALLY TRUE OVER THE
NORTHERN PORTIONS OF THE CWFA WHERE THE BULK OF THE RAIN IS EXPECTED
TO OCCUR THIS MORNING. WITH PLENTY OF MOISTURE MOVING INTO THE FOUR
STATE REGION...THUNDERSTORMS WITH THIS SYSTEM SHOULD BE EFFICIENT
RAIN PRODUCERS. RAINFALL TOTALS OF AROUND THREE TO FOUR INCHES ARE
HIGHLIGHTED OVER THE NORTHERN HALF OF THE CWFA BY HPC...WITH AMOUNTS
OF AT LEAST 2 INCHES ELSEWHERE. WOULD NOT BE SURPRISED TO SEE SOME
LOCALIZED HIGHER AMOUNTS AS WELL...ESPECIALLY OVER THE NORTHWEST
WHERE STORMS MAY TRAIN THIS AFTERNOON AND EVENING AHEAD OF THE
SQUALL LINE. THEREFORE A FLASH FLOOD WATCH HAS BEEN ISSUED
BEGINNING LUNCHTIME TODAY THROUGH 12Z THURSDAY MORNING FOR LOCATIONS
ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. THIS WATCH MAY NEED
TO BE EXPANDED FURTHER SOUTH IF THOSE LOCATIONS ARE ABLE TO RECEIVE
ENOUGH RAIN TO GIVE THEM A STARTING POINT THIS MORNING. WILL LET
LATER SHIFTS MONITOR THE SITUATION FOR THAT POSSIBILITY.
THE NEXT POINT OF CONCERN WILL COME DURING THE AFTERNOON THURSDAY.
THERE WILL BE MUCH COOLER TEMPERATURES MOVING INTO THE REGION BEHIND
THE COLD FRONT...WITH THE HIGH EXPECTED TO OCCUR FOR MOST LOCATIONS
IN THE MORNING. OVERALL EXPECT A DRY SLOT TO MOVE INTO THE REGION TO
CUT OFF ANY MOISTURE AND BRING AN END TO PRECIP. HOWEVER...THERE IS
A BIT OF UNCERTAINTY AS TO HOW QUICKLY THIS DRY SLOT WILL MAKE IT
INTO THE REGION. LOCATIONS ALONG AND NORTH OF THE INTERSTATE 30
CORRIDOR MIGHT POSSIBLY SEE ENOUGH MOISTURE REMAINING WHEN THE COLD
AIR MOVES IN TO SEE SOME SNOW. FOR NOW HAVE JUST PUT IN A RAIN AND
SNOW MIX GIVEN THE LEVEL OF UNCERTAINTY. BUT IF MOISTURE REMAINS
JUST LONG ENOUGH...SNOW WILL DEFINITELY BE A POSSIBILITY FOR THESE
NORTHERN LOCATIONS.
THURSDAY WILL ALSO SEE SOME WINDY CONDITIONS BEHIND THE FRONT.
WINDS WILL LIKELY REACH AROUND 15-20 KTS WITH HIGHER GUSTS DURING
THE DAY THURSDAY. IT IS LIKELY THAT SOME SORT OF WIND PRODUCTS WILL
BE NEEDED FOR THURSDAY. BUT WILL LET LATER SHIFTS ASSESS THIS
SITUATION GIVEN EVERYTHING ELSE WE HAVE GOING ON TODAY.
OTHERWISE EXPECT DRIER AND COLDER CONDITIONS FOR CHRISTMAS DAY AND
THROUGH THE WEEKEND. MODELS SUGGEST ANOTHER DISTURBANCE APPROACHING
THE REGION BY THE BEGINNING TO MIDDLE OF NEXT WEEK. THEY ARE
SUGGESTING A SURFACE LOW DEVELOPING OVER THE NORTHERN GULF OF
MEXICO...WHICH WOULD MOVE TO THE EAST NORTHEAST. AGREEMENT BETWEEN
MODELS ON THE TIMING OF THIS SYSTEM IS RATHER POOR. SO FOR NOW WILL
JUST REMAIN CLOSE TO GUIDANCE POPS. REGARDLESS...RAIN CHANCES
SHOULD BEGIN TO RETURN TO THE AREA BY THE BEGINNING TO MIDDLE OF
NEXT WEEK. /22/
AVIATION...
STRONG FORCING IS ALREADY UNDERWAY ACROSS NE TX AS THE FIRST OF
SEVERAL WEAK SHORTWAVES ROTATE OUT AHEAD OF THE MAIN UPPER LEVEL
TROUGH EXPECTED TO EFFECT THE TERMINAL SITES LATER TONIGHT INTO
THURSDAY. FOR THE TIME BEING...STARTING OUT WITH MOSTLY MVFR
CEILINGS WITH A FEW LOCATIONS WITH IFR CEILINGS. CONVECTION THUS FAR
HAS BEEN CONFINED TO THE TYR/GGG/TXK TERMINALS AND WILL CONTINUE
THIS TREND THROUGHOUT A GOOD PORTION OF THE DAY AS THIS IS WHERE
GREATEST LAPSE RATES SHOULD RESIDE THROUGH THE DAY. WHILE THERE WILL
BE BREAKS IN THE RAIN/TSTM ACTIVITY THROUGH THE DAY...WILL PROBABLY
END UP PREVAILING THIS WEATHER INTO TONIGHT. CEILINGS WILL LIKELY
REMAIN LOW END MVFR/IFR IN AND OUT OF PRECIPITATION INTO TONIGHT AS
WELL. SOUTHEAST WINDS SUSTAINED AT 10-13KTS AREAWIDE TODAY WITH
AGAIN A FEW GUSTS ACROSS NE TX TERMINALS AS THIS IS WHERE THE
GREATEST PRESSURE GRADIENT RESIDES. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 66 51 52 30 51 / 100 100 60 10 10
MLU 64 54 56 32 52 / 100 100 80 10 10
DEQ 64 55 55 25 41 / 100 100 70 10 10
TXK 65 51 52 28 47 / 100 100 70 10 10
ELD 62 53 55 29 50 / 100 100 80 10 10
TYR 67 48 49 27 46 / 100 100 50 10 10
GGG 67 49 50 29 48 / 100 100 50 10 10
LFK 67 50 55 31 51 / 100 100 40 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
LAZ001>006-010-012>014.
OK...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
OKZ077.
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-150-151-153.
&&
05/11Hazardous weather outlook, Dec 23, 11:49 AM CST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1149 AM CST WED DEC 23 2009 ARZ050-051-059>061-070>073-LAZ001>006-010-012>014-OKZ077-TXZ096- 097-108>112-124>126-136>138-150-151-153-241230- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-RUSK-PANOLA-SHELBY- 1149 AM CST WED DEC 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG AND SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH EARLY THURSDAY MORNING AS A DEVELOPING STORM SYSTEM ACROSS THE SOUTHERN PLAINS IS FORECAST TO DRAG A STRONG COLD FRONT THROUGH THE FOUR STATE REGION. SEVERE THUNDERSTORMS COULD AFFECT LOCATIONS ALONG AND WEST OF A HOPE ARKANSAS TO BOSSIER CITY LOUISIANA TO MANY LOUISIANA LINE. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE THUNDERSTORMS. BY LATE THIS EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE AND MOVE EASTWARD. THE MAIN THREAT OF SEVERE WEATHER WILL TRANSITION MORE TO DAMAGING WINDS AND HEAVY RAIN AS THE SQUALL LINE DEVELOPS...ALTHOUGH ISOLATED TORNADOES AND LARGE HAIL STILL REMAIN POSSIBLE. HEAVY RAINFALL FROM 3 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS...WILL BE POSSIBLE WITH THIS ACTIVITY. THIS RAINFALL COULD LEAD TO FLOODING PROBLEMS...ESPECIALLY FOR LOW LYING AND POOR DRAINAGE AREAS. AT THIS TIME...THE SQUALL LINE IS EXPECTED TO MOVE ACROSS EAST TEXAS AND SOUTHEAST OKLAHOMA LATE THIS EVENING INTO EARLY THURSDAY MORNING...CROSSING INTO NORTHERN LOUISIANA AND SOUTHWEST ARKANSAS BY SUNRISE THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE SQUALL LINE IS EXPECTED TO LEAVE EASTERN PORTIONS OF THE FOUR STATE REGION BY NOON THURSDAY. BEYOND THURSDAY AFTERNOON...THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON THROUGH THURSDAY MORNING. LAZ011-017>022-TXZ149-152-165>167-241230- RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- CHEROKEE-NACOGDOCHES-ANGELINA-SAN AUGUSTINE-SABINE TX- 1149 AM CST WED DEC 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG AND SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY THURSDAY MORNING AS A DEVELOPING STORM SYSTEM ACROSS THE SOUTHERN PLAINS IS FORECAST TO DRAG A STRONG COLD FRONT THROUGH THE FOUR STATE REGION. SEVERE THUNDERSTORMS COULD DEVELOP BY THIS AFTERNOON...AFFECTING LOCATIONS ALONG AND WEST OF A HOPE ARKANSAS TO BOSSIER CITY LOUISIANA TO MANY LOUISIANA LINE. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE THUNDERSTORMS. BY LATE THIS EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE AND MOVE EASTWARD. THE MAIN THREAT OF SEVERE WEATHER WILL TRANSITION MORE TO DAMAGING WINDS AND HEAVY RAIN AS THE SQUALL LINE DEVELOPS...ALTHOUGH ISOLATED TORNADOES AND LARGE HAIL STILL REMAIN POSSIBLE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS ACTIVITY TODAY. RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED...ALTHOUGH ISOLATED HIGHER AMOUNTS CAN NOT BE RULED OUT. THIS RAINFALL COULD LEAD TO PONDING OF ROADWAYS AND LOW LYING AREAS. AT THIS TIME...THE SQUALL LINE IS EXPECTED TO MOVE ACROSS EAST TEXAS AND SOUTHEAST OKLAHOMA LATE THIS EVENING INTO EARLY THURSDAY MORNING...CROSSING INTO NORTHERN LOUISIANA AND SOUTHWEST ARKANSAS BY SUNRISE THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE SQUALL LINE IS EXPECTED TO LEAVE EASTERN PORTIONS OF THE FOUR STATE REGION BY NOON THURSDAY. BEYOND THURSDAY AFTERNOON...THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON THROUGH THURSDAY MORNING. 05
In the hours before
Special weather statement, Dec 23, 1:29 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
129 PM CST WED DEC 23 2009
TXZ167-232015-
SABINE-
129 PM CST WED DEC 23 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
COUNTY...
IN EASTERN TEXAS...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
GENEVA...HEMPHILL AND PINELAND...
AT 127 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR PINELAND...OR 24 MILES NORTHWEST OF
BURKEVILLE...MOVING NORTHEAST AT 35 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 3:44 AM CST | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 29 hr |
| Dec 23, 11:14 AM CST | River Flood Warning | SHV | Cass, Marion | 9 days |
| Dec 23, 11:14 AM CST | River Flood Warning | SHV | Gregg, Harrison, Marion, Upshur | 4 days |
| Dec 23, 11:16 AM CST | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 5 days |
| Dec 23, 11:16 AM CST | River Flood Warning | SHV | Bowie, Cass, Morris | 6 days |
| Dec 23, 1:45 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 45 min |
| Dec 23, 2:20 PM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 38 hr |
| Dec 23, 2:42 PM CST | Tornado Warning | SHV | Cherokee, Rusk, Smith | 48 min |
| Dec 23, 3:39 PM CST | Severe Thunderstorm Warning | SHV | Red River | 40 min |
| Dec 23, 4:24 PM CST | Tornado Warning | SHV | Gregg, Harrison | 51 min |
| Dec 23, 5:10 PM CST | Tornado Warning | SHV | Harrison, Marion | 35 min |
| Dec 23, 5:15 PM CST | Tornado Warning | SHV | Rusk | 30 min |
| Dec 23, 5:49 PM CST | Tornado Warning | SHV | Cass, Marion | 26 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.